MAUDE Adverse Event Report: NORAS MRI PRODUCTS GMBH Breast BI 7 MR Coil Set 3T; MRI Coil

NORAS MRI PRODUCTS GMBH Breast BI 7 MR Coil Set 3T; MRI Coil
Model Number Breast BI 7 MR Coil Set 3T
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 09/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
This report is 3 of 5 reports associated with the same device model and user facility.On march 24, 2026, the manufacturer was informed of a cluster of incidents.The customer alleged that up to 5 patients sustained superficial burns during breast biopsy procedures between (b)(6) 2025 and (b)(6) 2026.The examinations were performed using the noras breast bi 7 coil (sn (b)(6)) in conjunction with a siemens magnetom vida mri scanner.To date, the user facility has not provided a clinical questionnaire or any specific patient details for this alleged event.Preliminary quality assurance (qa) checks and mr testing of the involved coil (sn (b)(6)) conducted by the system integrator did not reveal any faults or malfunctions.However, comprehensive laboratory testing and technical evaluation by the legal manufacturer are still pending.The root cause of the reported burns remains unconfirmed.We are actively reviewing the available clinical data to determine if the device contributed to the event.An updated follow-up report will be provided once the manufacturer's investigation is completed.
 
Event or Problem Description
This is follow-up report 1 and the final investigation update for manufacturer report 3004929307-2026-00003.This report is one of five related reports concerning local skin injuries reported in association with breast biopsy procedures performed using a noras breast bi 7 biopsy coil, serial number (b)(6).Additional information obtained during the investigation established that the event occurred on (b)(6) 2025.The patient was female; the patient's age and weight were not available.The injury was described by the customer as a second-degree burn.The skin injury was noticed approximately two days after the procedure.No additional medical treatment was documented, and complete recovery was reported after approximately one week.The patient underwent a breast biopsy in the prone, head-first position with symmetrical positioning and both arms placed in the superman position.The left breast was biopsied.The procedure was performed using the breast bi 7 biopsy coil with the standard grid and an encor/enspire mri vacuum biopsy system and associated accessories.The manufacturer completed its investigation of this event and the four related reports.The investigation included review of the available customer information, clinical questionnaires, photographs, imaging data, device history, service information, quality assurance testing, rf-related testing, and an external review of the clinical workflow.The investigation did not identify a reproducible device malfunction or rf-heating mechanism attributable to the breast bi 7 biopsy coil.Testing of the returned device showed that it met the applicable quality assurance requirements.Additional testing performed in accordance with nema ms 14 demonstrated maximum measured temperatures of 34.2 °c and 34.5 °c without a localized hotspot.Based on the available information and completed testing, a product-related thermal mechanism is considered unlikely.The exact cause of the reported skin injury could not be conclusively determined.Possible contributing factors associated with the local biopsy setup, including contact conditions, accessory materials, moisture, pressure, and the specific procedural configuration, could not be excluded.The device was replaced, and no comparable events were subsequently reported by the customer.
 
Additional Manufacturer Narrative
Final investigation update: the manufacturer completed its investigation of the five related reports concerning local skin injuries reported in connection with breast biopsy procedures performed using breast bi 7 biopsy coil serial number (b)(6).The investigation included review of the available clinical information, questionnaires, photographs, imaging data, device history and service records, quality assurance testing of the returned device, additional rf-related testing, and an external assessment of the clinical workflow.The returned device met the applicable quality assurance requirements.Additional testing performed in accordance with nema ms 14 demonstrated maximum measured temperatures of 34.2 °c and 34.5 °c without a localized hotspot.No reproducible device malfunction or rf-heating mechanism attributable to the biopsy coil was identified.Based on the completed investigation, a product-related thermal mechanism is considered unlikely.The exact cause of the reported injury could not be conclusively determined.Possible contributing factors associated with the local biopsy setup, including contact conditions, accessory materials, moisture, pressure, and the specific procedural configuration, could not be excluded.The device was replaced, and no comparable events were subsequently reported by the customer.The manufacturer considers the investigation complete and submits this report as the final follow-up report.

Brand Name
Breast BI 7 MR Coil Set 3T
Common Device Name
MRI Coil
Manufacturer (Section D)
NORAS MRI PRODUCTS GMBH
leibnizstrasse 31
hoechberg, bavaria 97204
GM  97204
Manufacturer (Section G)
Noras MRI products GmbH
leibnizstrasse 4
hoechberg, bavaria 97204
GM   97204
Manufacturer Contact
manuel brueckner
leibnizstrasse 4
hoechberg, bavaria 97204
GM   97204
MDR Report Key24964883
Report Number3004929307-2026-00003
Device Sequence Number10428495
Product Code MOS
UDI-Device Identifier04251269207389
UDI-Public04251269207389
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K162651
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 08/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBreast BI 7 MR Coil Set 3T
Device Catalogue Number118890
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/03/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BD, ENCORE (MRI VACUUM BIOPSY DEVICE); DOTAREM (CONTRAST AGENT, 11 ML).
Outcome Attributed to Adverse Event Other;
Patient SexFemale